Alert archive / Washington / Gale Watches in 2016
Gale Watch 49, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Sep 25, 2016, 2:58 PM PDT. It took effect at Sep 26, 2016, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 2:58 PM PDT (21:58 UTC)
- In effect from
- Sep 26, 2016, 6:00 PM PDT
- Expired
- Sep 26, 2016, 9:30 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
554 WHUS76 KSEW 252158 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 PM PDT SUN SEP 25 2016 PZZ131-132-261000- /O.NEW.KSEW.GL.A.0049.160927T0100Z-160927T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 PM PDT SUN SEP 25 2016 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. * WAVES...BUILDING TO 4 TO 6 FEET MONDAY NIGHT. * WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS MONDAY NIGHT. * TIMING...IT APPEARED THAT WIND SPEEDS WILL REACH GALE FORCE AFTER 9 PM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
2 follow-up statements
483 WHUS76 KSEW 260953 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 253 AM PDT MON SEP 26 2016 PZZ131-132-261800- /O.NEW.KSEW.SC.Y.0237.160926T1900Z-160927T0100Z/ /O.CON.KSEW.GL.A.0049.160927T0100Z-160927T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 AM PDT MON SEP 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PDT THIS EVENING. * WINDS...LIGHT WINDS WILL BECOME WESTERLY THIS AFTERNOON AND INCREASE...POSSIBLY TO GALE FORCE TONIGHT. * WAVES/SEAS...WIND WAVES WILL BUILD TO 2 TO 4 FEET IN THE AFTERNOON AND POSSIBLY AS HIGH AS 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
412 WHUS76 KSEW 261630 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PDT MON SEP 26 2016 PZZ131-132-270030- /O.EXT.KSEW.SC.Y.0237.160926T1900Z-160927T1300Z/ /O.CAN.KSEW.GL.A.0049.160927T0100Z-160927T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 930 AM PDT MON SEP 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY... ...GALE WATCH IS CANCELLED... * WINDS...WESTERLY WINDS WILL INCEASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON...RISING TO 20 TO 30 KNOTS TONIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-270030- /O.EXB.KSEW.SC.Y.0237.160927T0100Z-160927T0900Z/ ADMIRALTY INLET- 930 AM PDT MON SEP 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT TUESDAY. * WIND AND WAVES...LIGHT WINDS WILL BECOME NORTHWESTERLY 15 TO 25 KNOTS THIS EVENING...THEN EASE LATE TONIGHT. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Sep 25, 9:27 AM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, Sep 25, 9:27 AM PDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Seattle WA 927 AM PDT SUN SEP 25 2016 .SYNOPSIS...A weak warm front offshore will lift northeast into British Columbia today. Clouds will erode from the south midday with rain chances over far northern portions of Western Washington coming to an end. A strong upper ridge will give warm weather to the area through Monday. A cold front will move through the area Monday night. Generally dry weather is expected Tuesday through Thursday. An upper trough will bring a chance of showers Friday and Saturday. && .SHORT TERM...A weakening warm front extends east from a low near 49N 140W into the offshore waters this morning. A somewhat thin higher stratus layer around 4000-5000 feet continues to stream into Western Washington this morning but light rain has all but disappeared from regional observations and radar images. Short term models quickly erode the cloud deck during the midday to early afternoon hours as the warm front lifts northeast and weakens further and as strong 500 mb ridging builds northward into Western Washington. The air mass across Western Washington will be rather warm through Monday with most areas seeing highs well into the 70s and lows tonight holding in the 50s. Some locations in the urban Seattle area may remain around 60 tonight. Nocturnal cooling in this warm and somewhat muggy air mass will allow areas of fog and low stratus to form tonight, especially in the more fog-prone river valleys and south interior zones. Fog and stratus will quickly burn off Monday. Temperatures will rise well into the 70s to around 80 Monday, the warmest day of this warm spell, as temperatures at 850 mb continue to appear to top out around 16.5C Monday afternoon. The latest 12Z NAM12 temperature guidance for SeaTac airport is 80 degrees -which would break the old record of 78 degrees. The cold front now seen dropping southwest from the low near 49N 140W into the east-central Pacific will move through western Washington Monday night. A rather strong prefrontal marine push can be expected to develop around sunset Monday and be followed by the front itself late Monday night. The front will be weakening as it moves through, but there will be a small threat of showers with the front and with a weak convergence zone Tuesday morning. Current forecasts are in good shape. No morning update is required today. Albrecht .LONG TERM...From the previous long term forecast: Extended models in good agreement during the first part of the extended with an upper level trough digging offshore on Wednesday and Thursday. Run to run consistency not very good with the models yo- yoing around on when the trough will be close enough to introduce some precipitation into the forecast. 00z runs...like they did yesterday...have backed off on the timing pushing the initial precipitation back into Friday. Current forecast has chance pops in the forecast for Thursday night. With the lack of consistency will keep the chance pops in the forecast for Thursday night at this point. Models in pretty good agreement that when the trough moves into the area later Friday into Saturday the air mass will be one of the cooler ones to move into the area in awhile with the snow levels lowering down to near 5000 feet. Paradise on Mount Rainier...and maybe the higher mountain passes like the North Cascades could see a little snow next weekend. Felton && .AVIATION...An upper level ridge of high pres will prevail over the region today for WNW flow aloft. The low level flow will be nearly flat. MVFR CIGs over the coast should scatter out by 2100 UTC. KSEA...VFR. Winds will become northerly 7-10 knots this afternoon. && .MARINE...A surface high over western WA will keep the flow nearly flat today. Expect light northerly flow to develop tonight before turning onshore or westerly on Monday. The onshore flow will strengthen Monday night in response to the passage of a cold front. This will lead to the potential for gale force westerlies over parts of the Strait of Juan de Fuca. The onshore pressure gradient will weaken some on Tuesday. && .SEW Watches/Warnings/Advisories... WA...None. PZ...None. && www.weather.gov/seattle You can see an illustrated version of this discussion at www.weather.gov/seattle/gafd/latest_webafd.html
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.